Current Wait Time
Adderall Abuse In College Campuses, And How It Can Land You In The Emergency Room
The balancing act that college campuses demand creates an environment for widespread Adderall abuse. Adderall, a frequently prescribed drug for ADHD and narcolepsy, is an attractive study aid among college students, who are twice as likely to use it for non-medical purposes. Often called a “smart drug,” Adderall heightens focus, cuts the need for sleep, and reduces appetite, making it a seemingly simple solution as final exams draw near.
College students who don’t have ADHD often obtain Adderall through a friend who already has a prescription. Those who abuse Adderall may find themselves losing their ability to concentrate as dosages increase. Additionally, college students using Adderall are more likely to use other drugs, including cocaine, marijuana, pain killers, tranquilizers, and alcohol. In conjunction with other substances, Adderall can be deadly and call for a trip to the emergency room.
Adderall abuse and overdose may result in the following:
- High blood pressure.
- Unusually fast heart rate.
- Heart attack.
- Extreme irritability.
Should you or someone you know experience the following symptoms of an Adderall overdose, seek emergency care immediately:
- Muscle spasms.
- Agitation and aggressiveness.
- Raised blood pressure.
- Quickened heart rate.
Uptown Emergency Room offers quick, confidential medical care in the event of an Adderall overdose. While seeking help for Adderall abuse might overwhelm or even embarrass you, proper medical supervision and guidance make a big difference in arranging the long-term help and rehabilitation necessary in helping you prioritize your mental and physical health. Moderate sedation may be used in the emergency room to calm and relax you or a classmate after an Adderall overdose. Don’t wait for qualified help. If you are located within the Dallas area, call us at (214) 217-1818.